MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD32A
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 03/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the gore® cardioform asd occluder instruction for use, in the section "potential device ¿ or procedure-related adverse events".Adverse events associated with the use of the occluder may include, but are not limited to: device embolism.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported; the physician selected a 32mm gore® cardioform asd occluder to close an atrial septal defect.The device crossed the defect on a guidewire and was placed in the defect with minimal shunt.After locking, the shunt was more pronounced, and the physician decided to remove the device for upsizing.The physician felt tension while trying to recapture the device with the retrieval cord.The device was pulled down to the inferior vena cava to aid in recapture.As more pressure was applied, the retrieval cord broke and the device embolized.The embolized occluder was removed with a snare from the right iliac vein.On inspection, the tip of the delivery catheter was kinked at the guidewire port.A 37mm gore® cardioform asd occluder was implanted with no issues.The patient was doing well following the procedure.
 
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all pre-release specifications.The evaluation of the returned device showed the following: the control shuttle was in the fully deployed position.The lock release shuttle was in an approximately half deployed position and the inner handle components indicated a locked state.Two distinct pieces of the retrieval cord were identified, with two of the three ends being frayed.The delivery catheter was damaged near the guidewire port.The retrieval loop did not appear to have any breaks or sharp edges.The occluder and lock loop were normal in size and shape.The physician¿s complaint of the retrieval cord breaking could be confirmed; however, the tension the physician observed during recapture could not be confirmed through the evaluation.The physician¿s complaint of the delivery catheter being damaged near the guidewire port could also be confirmed through the evaluation.Due to the returned state of the device, a root cause for the complaint was unable to be determined.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24872382
Report Number2017233-2026-07368
Device Sequence Number15957502
Product Code MLV
UDI-Device Identifier00733132636495
UDI-Public(01)00733132636495(17)281021
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberASD32A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale